MAUDE Adverse Event Report: TORAX MEDICAL INC. LS14; ANTI-REFLUX IMPLANT

TORAX MEDICAL INC. LS14; ANTI-REFLUX IMPLANT
Model Number LS-[14]
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dysphagia/ Odynophagia (1815); Pain (1994)
Date of Event 03/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a linx device was placed in 2014.In 2018, the patient had an esophageal dilation which alleviated her symptoms.Six months ago, the patient began having severe chest pain, and food began getting stuck, even something small like pill.Immediately after eating, the patient has pain and has to bend over to try to force out air and that causes the chest pain.The patient reports upper stomach pain.The patient has an appointment with a gi doctor in april.
 
Additional Manufacturer Narrative
(b)(4).Event date unknown; captured as awareness date.Exact implant date unknown.Only the year is known.Assume 1st day of the month and first month of the year.No lot number was provided therefore a device history could not be done.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: do we have permission to reach out to your surgeon for additional information? if yes, what is your surgeons name and contact email address? when we speak to your surgeon they will ask for your date of birth, what is your date of birth? the below questions will be sent to your surgeon: prior to linx placement, did the patient have an egd, ph, and manometry studies done? if yes, could you please share the results? what is the exact date the implant take place? what is the product code for the linx device that was removed? what is the lot number of the linx device? when using the linx sizing device what technique was used to determine the size? did the patient have an autoimmune disease? is the patient currently taking steroids / immunosuppressive drugs? did the patient have any pre-existing dysphagia or other conditions (other than gerd)? how severe was the dysphagia/odynophagia before intervention? were there any intra-operative complications during implant? was there any hiatal or crural repair done at the same time as the implant? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Additional information received: patient called and wanted to clarify the error that surgeon is refusing to see her.Patient has an appointment to see them on may 8th.Patient is having an esophagram on may 4th.
 
Additional Manufacturer Narrative
(b)(4); date sent: 5/15/2023.Investigation summary: an analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.A manufacturing record evaluation was performed for the finished device lot number 3516, and no related nonconformances were identified.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/12/2023.Lot number was received and dhr is pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.Additional information received: the patient called with the model number ls14 and the lot number 3516 to see if it was part of a recall.Patient¿s device was not part of a recall.Additional information was requested, and the following was obtained: do we have permission to reach out to your surgeon for additional information? if yes, what is your surgeons name and contact email address? when we speak to your surgeon they will ask for your date of birth, what is your date of birth? answer - the surgeon is dr (b)(6) at (b)(6) in (b)(6), i am sorry i don¿t have her email but my birthdate is (b)(6) 1952.Dr (b)(6) did the surgery but the gastro dept at (b)(6) in (b)(6) did all the testing prior to surgery.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: prior to linx placement, did the patient have an egd, ph, and manometry studies done? if yes, could you please share the results? what is the exact date the implant take place? what is the product code for the linx device that was removed? what is the lot number of the linx device? when using the linx sizing device what technique was used to determine the size? did the patient have an autoimmune disease? is the patient currently taking steroids / immunosuppressive drugs? did the patient have any pre-existing dysphagia or other conditions (other than gerd)? how severe was the dysphagia/odynophagia before intervention? were there any intra-operative complications during implant? was there any hiatal or crural repair done at the same time as the implant? d1, d4.

Brand Name
LS14
Common Device Name
ANTI-REFLUX IMPLANT
Manufacturer (Section D)
TORAX MEDICAL INC.
Manufacturer Contact
kate karberg
4188 lexington avenue north
shoreview 
3035526892
MDR Report Key16629006
Report Number3008766073-2023-00055
Device Sequence Number20167097
Product Code LEI
UDI-Device Identifier00855106005035
UDI-Public00855106005035
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P100049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2016
Device Model NumberLS-[14]
Device Catalogue NumberLS14
Device Lot Number3516
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/14/2023
Supplement Date Received by Manufacturer03/30/2023
04/14/2023
05/15/2023
Initial Report FDA Received Date03/28/2023
Supplement Report FDA Received Date04/12/2023
04/26/2023
05/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/25/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexUnknown